Does anyone else experience profuse sweating when changing from activity to inactivity or vice versa?

Does anyone else suffer from profuse sweating when going from one environment to another or simply changing from activity to inactivity or vice versa? I'm blaming the prednisolone and now I've just been told that I need to increase the dosage again as my PMR symptoms have returned and been verified by a blood test.

7 Replies

oldestnewest
  • Hi!

    Absolutely. I become a dripping wreck from every pore!! I have put it down to the high dose of pred that I am on - 18mgs. Gradually reducing - again. I never like the heat - or humidity - but I have been much worse since the PMR affected my way of life! Profuse sweating is not a good look - coupled with the round face I am seriously contemplating the paper bag with eye holes look!!

    I did manage to get down to 8mgs a while ago but a flare up of symptoms resulted in an increase -much like yourself. Still - better to be fairly active and keep the eyesight - so keep taking the tablets. All will be well one day .

  • Hello guys,

    First time I've posted a comment on the forum but OMGosh!!!

    I mentioned the profuse sweating to my Rheumy only this Wednesday. I use to have terrible head sweats during menopause, but this is different. No gradual flushing - nothing but a onslaught of waterworks from activity to inactivity, and night times is worst still. No covers for me!!! Walking from the reception area to the doctors office at the hospital was a great example for her to actually see. Up until yesterday I was taking 10 mg of Preds following diagnoses of PMR early July this year.. During my follow up session this week I mentioned the sweating which is worst now than before. There is no warning. My only hope is now that I am reducing the Preds by 1mg every 2 weeks I might see a different in the sweats, but only until I find my optimum level before PMR kicks in that is!!

    Anyway I'm keeping my hair very, very short and have a lovely supply of hand towels in my handbag at the ready. Paper hankies just don't work these days x

  • Hi All,

    When we are taking pred above say 7mg for more than a few weeks, our adrenal glands simply go to sleep. We are left with one dollop of pred which does not adjust to the multiples of changes which occur in our daily lives. When they are awake and raring to go our adrenals are continually changing the amount of adrenalin they produce to enable us to adapt to all that happens to us.

    Taking pred results in side effects, one of which is increased sweating. Not everybody gets this effect badly, but almost all of us get it to one degree or another.

    I got it quite badly when my dose was above 10mg, but it has all calmed down in the last few weeks. I am now on 7.5mg.

    The only advice I can offer is to pace yourself as much as possible, wear light, loose clothing, do not overdo the tea and coffee, they contain caffein which makes things worse and drink lots of water to avoid dehydration.

    On hot days I try to stay indoors with a fan on. Hotter, humid days can be very tiring.

    Hope this helps a bit,

    Pats.

  • Thankyou for your responses. This sweating is really getting me down so it is good to know that I am not the only one - and it is good to know why it is happening. What's not good is that it IS happening to all of us. However, perhaps it is a comparatively small price to pay to be able to move more easily? Thanks again.

  • So glad you know that you are not alone with these symptoms. I don't know what your circumstances are when it comes to dealing with your life versus pred, but do ask your GP to find what extra help may be available to control the sweats if you really cannot cope.

    Yes, you're right, pred is a wonderful drug, but it's side effects can be hard to bear at times, let's face it, we don't have much else. I'd rather suffer these than go blind!

    Pats

  • Hi

    Whether I do not only that I also get "pain" in my upper arms and upper legs.

    I will ask my reumatica doc today whether side effects from the steroids or if it is "medicine mix"I am on epilepsy medicine as well. I have got medicine soup before.

    Good luck to you . I find that it helps to take a short walk even though I can hardly stand

    Kolla

  • Kolla,

    I think it is prob the illness. When I drop the dose of pred, I get pain often down my arms and legs. If they last more than a week, I do consider increasing the dose again. You're right, walking does help a lot. If I've had a good walk, I always sleep better and feel much better the next day.

    Pats.

You may also like...